Alert archive / Alabama / Gale Warnings in 2024
Gale Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Jan 11, 2024, 4:36 PM CST. It took effect at Jan 12, 2024, 9:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 4:36 PM CST (22:36 UTC)
- In effect from
- Jan 12, 2024, 9:00 AM CST
- Expired
- Jan 12, 2024, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
087 WHUS74 KMOB 112236 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 436 PM CST Thu Jan 11 2024 GMZ630>636-650-655-670-675-120645- /O.CON.KMOB.SC.Y.0007.240112T0000Z-240112T1500Z/ /O.UPG.KMOB.GL.A.0004.240112T1500Z-240113T0300Z/ /O.NEW.KMOB.GL.W.0004.240112T1500Z-240113T0300Z/ /O.CON.KMOB.SC.Y.0008.240113T0300Z-240113T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 436 PM CST Thu Jan 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the first Small Craft Advisory, until 9 AM CST Friday. For the Gale Warning, from 9 AM to 9 PM CST Friday. For the second Small Craft Advisory, from 9 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
879 WHUS74 KMOB 120527 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1127 PM CST Thu Jan 11 2024 GMZ630>636-650-655-670-675-121330- /O.CON.KMOB.SC.Y.0007.000000T0000Z-240112T1500Z/ /O.CON.KMOB.GL.W.0004.240112T1500Z-240113T0300Z/ /O.CON.KMOB.SC.Y.0008.240113T0300Z-240113T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1127 PM CST Thu Jan 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the first Small Craft Advisory, until 9 AM CST Friday. For the Gale Warning, from 9 AM to 9 PM CST Friday. For the second Small Craft Advisory, from 9 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
359 WHUS74 KMOB 121003 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 403 AM CST Fri Jan 12 2024 GMZ630>636-650-655-121900- /O.CON.KMOB.SC.Y.0007.000000T0000Z-240112T1500Z/ /O.CON.KMOB.GL.W.0004.240112T1500Z-240113T0300Z/ /O.EXT.KMOB.SC.Y.0008.240113T0300Z-240113T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 403 AM CST Fri Jan 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 ft. For the Gale Warning, south to southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida out 20 nm, including all area bays and sounds. * WHEN...For the first Small Craft Advisory, until 9 AM CST this morning. For the Gale Warning, from 9 AM this morning to 9 PM CST this evening. For the second Small Craft Advisory, from 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ670-675-121900- /O.CON.KMOB.SC.Y.0007.000000T0000Z-240112T1500Z/ /O.CON.KMOB.GL.W.0004.240112T1500Z-240113T0300Z/ /O.CON.KMOB.SC.Y.0008.240113T0300Z-240113T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 403 AM CST Fri Jan 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 ft. For the Gale Warning, south to southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida from 20 to 60 nm out. * WHEN...For the first Small Craft Advisory, until 9 AM CST Friday. For the Gale Warning, from 9 AM to 9 PM CST Friday. For the second Small Craft Advisory, from 9 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
504 WHUS74 KMOB 122025 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 225 PM CST Fri Jan 12 2024 GMZ630>636-650-655-130430- /O.EXT.KMOB.GL.W.0004.000000T0000Z-240112T2300Z/ /O.EXT.KMOB.SC.Y.0008.240112T2300Z-240113T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 225 PM CST Fri Jan 12 2024 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM CST THIS AFTERNOON UNTIL 6 AM CST SATURDAY... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 8 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, until 5 PM CST this afternoon. For the Small Craft Advisory, until 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ670-675-130430- /O.EXT.KMOB.GL.W.0004.000000T0000Z-240112T2300Z/ /O.EXT.KMOB.SC.Y.0008.240112T2300Z-240113T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 225 PM CST Fri Jan 12 2024 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM CST THIS AFTERNOON UNTIL 6 AM CST SATURDAY... * WHAT...For the Gale Warning, west winds around 25 kt with gusts up to 35 kt and seas 8 to 9 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 5 PM CST this afternoon. For the Small Craft Advisory, until 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jan 11, 12:22 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 11, 12:22 PM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1222 PM CST Thu Jan 11 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CST Thu Jan 11 2024
VFR conditions will persist through the afternoon with ceiling
lowering to MVFR then IFR overnight tonight. Winds will remain
light out of the south-southeast tonight before increasing to
tomorrow. Winds sustained 20 knots with gusts up to 35 knots will
be possible beginning Friday morning. Scattered showers and
storms will develop by the morning as a cold front approaches.
Low level wind shear will be an issue with wind shear around 40
knots at 2000 feet out of the southwest. BB/03 &&
.NEAR TERM...
(Now through Friday)
Issued at 1222 PM CST Thu Jan 11 2024
A west-southwest flow aloft is in place over the north central Gulf
Coast region early this morning. Satellite imagery and surface
observations show a rather thick deck of mid/high level clouds
stretching across our CWA within this flow pattern, but dry
and tranquil weather conditions otherwise prevail early this
morning. A cool airmass remains in place over our region
early this AM along the western periphery of a surface ridge of high
pressure that extends across the southeastern U.S. and the FL
peninsula. Temperatures are generally ranging in the mid to upper
30s over inland locations and in the 40s along the coast as of 5 AM
CST.
Dry weather conditions are expected to persist through the evening
hours, though we should continue to see in an increase in lower
level cloud decks through the day within increasing low level onshore
flow. High temperatures today are expected to reach into the mid to
upper 60s.
The next storm system that is expected to bring another round of
multiple weather impacts to our region on Friday will begin to
deepen over the Intermountain West today before moving into the
Plains by tonight. An associated surface low pressure system is
forecast to deepen over the vicinity of the TX/OK panhandles by this
afternoon and then lift eastward toward southern MO/northern AR by
early Friday morning. A potent mid to upper level jet on the order
of 120-140 kt is expected to round the base of the trough axis
tonight into Friday morning and then lift northeastward over the
Mississippi and Tennessee Valleys by Friday afternoon, allowing the
trough axis to take on a negative tilt. Another strong southerly to
southwesterly low level jet subsequently develops across MS/AL
Friday morning, with the latest guidance showing 55-70 kt at 850 MB
spreading across our CWA between 12-18Z. Increasing warm advection
should allow for a narrow tongue of instability with associated
MLCAPE values up to 1000-1500 J/KG to spread from west to east
across the forecast area Friday morning into early Friday afternoon.
There is still some model indication that greater forcing for ascent
may be displaced to the north of our region, which may be a limiting
factor for a substantial severe threat. However, some of the latest
CAMs do show indications of potential discrete supercell development
within the warm sector across our CWA, especially over our inland
zones. Shear/instability will be sufficient to support both a
damaging wind (70+ mph) and tornado threat with discrete supercells
that develop. The Day 2 SPC severe outlook remains unchanged, with
the Enhanced (Level 3 of 5) severe threat remaining intact over our
south central AL counties and a Slight Risk (2 of 5) over the rest
of our CWA Friday. The severe threat should end over our eastern
zones by early to mid afternoon as the front progresses over the
region.
The strong low level jet and tight MSLP gradient ahead of the low
pressure system will bring strong winds to our forecast area on
Friday. We have issued a Wind Advisory for sustained winds of 20-30
mph, perhaps very locally up to around 35 mph, and frequent gusts up
to around 50 mph Friday morning into Friday afternoon. The strong
onshore flow will support building surf heights up to 5-8 feet along
coastal portions of AL and the western FL panhandle from late
tonight through late Friday night. We have issued a High Surf
Advisory during this time. A HIGH risk of rip currents is also
anticipated through Saturday afternoon. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 58 71 33 54 34 59 38 56 / 50 80 0 0 0 0 10 30
Pensacola 58 71 36 53 38 60 44 59 / 40 90 0 0 0 0 10 30
Destin 58 73 41 54 41 61 47 61 / 30 90 0 0 0 0 10 30
Evergreen 51 71 32 53 30 59 33 56 / 20 100 0 0 0 0 10 20
Waynesboro 54 70 28 53 30 57 30 49 / 60 90 0 0 0 0 10 20
Camden 51 69 29 51 29 56 32 52 / 20 100 0 0 0 0 10 20
Crestview 51 73 35 54 31 61 37 59 / 30 100 0 0 0 0 10 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 6 AM to 6 PM CST Friday for ALZ051>060-
261>266.
High Rip Current Risk through Saturday afternoon for ALZ265-266.
High Surf Advisory from 3 AM Friday to 3 AM CST Saturday for
ALZ265-266.
FL...Wind Advisory from 6 AM to 6 PM CST Friday for FLZ201>206.
High Rip Current Risk through Saturday afternoon for FLZ202-204-
206.
High Surf Advisory from 3 AM Friday to 3 AM CST Saturday for
FLZ202-204-206.
MS...Wind Advisory from 6 AM to 6 PM CST Friday for MSZ067-075-076-
078-079.
GM...Small Craft Advisory from 6 PM this evening to 9 AM CST Friday
for GMZ630>636-650-655-670-675.
Small Craft Advisory from 9 PM Friday to 9 AM CST Saturday for
GMZ630>636-650-655-670-675.
Gale Watch from Friday morning through Friday evening for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:19 AM CST | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 38 hr |
| Jan 11, 4:49 AM CST | High Surf Advisory | MOB | Baldwin, Mobile | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.